Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What causes low libido and acne after having Arimidex?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1777 Questions
Question
Hey
Im 22 years old guy from Sweden, my problem is that i have used Arimidex, for three weeks, due to high estrogen problems i took very high dosages, 0.5 every day, and felt like the dht increase was tremendesly, the acne, agression and libido, anyway so i crushed my estrogen and and did blood work that show that estradiol in the normal range after 2 months, but since i used armidex im not the same again , i have exactly the same symptoms of low estrogen even if my estrogen is normal and its very weried, i have no sex drive, feeling too exited, agressive, and bad at the sime time ,im losing bone mass, grip strentgh, short memory loss, hot flashes, wakes up with rapid heartbeat everyday, cant even think normaly, and extremely burning sensation in the joints that are very painful, and lost skin collagen and have very dry skin now, its like estrogen is there but not reaching the receptors mabye because i got too much dht build up in the body that took over the receptors and now even when my estrogen is normal it cant reach the receptors? , it has been over 4 months now since i stopped arimidex,and im realy frustrated can you healp me please or tell me what should i do
Posted Tue, 19 Aug 2014 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Chakravarthy Mazumdar 20 hours later
Brief Answer:
I reassure about the safety of arimidex.

Detailed Answer:
Hi,

First let me assure you that the 0.5mg dose of Arimidex is very low and does not cause any significant damage even if taken for three weeks daily. The half life of the drug is just 4 days and it should have been eliminated from the body by now, since the stoppage of drug. Moreover the major circulating metabolite of anastrozole, triazole, lacks pharmacologic activity in animals. All of this drugs is excreted out of the body and cannot stay in the human cell. So leave behind what had happened and rub off from the mind that Arimidex has caused damage at the cellular/receptor level.

There is very least chance that the symptoms you described could be because of the prolonged use of Arimidex.

I would like you to confirm the symptoms as signs from a local endocrinologist first. Please get back to me after that.
Above answer was peer-reviewed by
 
Follow-up: What causes low libido and acne after having Arimidex? 3 hours later
Im not saying it because of arimidex still but dont you think that because of dht are estrogen antagonist, as i did read multible studies that confirm that DHT directly inhibits estrogens activity on tissues. And that It either does this by acting as a competitive antagonist to the estrogen receptor or by decreasing estrogen-induced RNA transcription at a point subsequent to estrogen receptor binding.
And because of that estrogen and dht compete for the same receptors doesnt it mean that maybe the estrogen i have cant reach the receptors in the whole body including the brain thats why im very aggresive and also the receptors are blocked in the skin and joint thats why i have this burning sensation and losing collagen in the skin, even with normal edtradiol levels, all of that because of the dht that did build up in the tissue through the whole three weeks i used the drug, dosnt this make any sense you tell me?
 
 
Answered by Dr. Chakravarthy Mazumdar 2 hours later
Brief Answer:
Serum DHT levels

Detailed Answer:
Hi,

If you have a notion against DHT, you can get serum DHT levels in the blood. Your theory could be right but in practice I am not sure about what it is.

I think an expert who deals with DHT, Estrogen day in and day out can be very sure about your query. It is an Endocrinologist. But before you go ahead with Endo I suggest to get an early morning Serum DHT levels.

Above answer was peer-reviewed by
 
Follow-up: What causes low libido and acne after having Arimidex? 27 hours later
I did already meet up with an endocrinologist and he had no clue because he said my problems has nothing to do with hormones because all of them were in range, in range means nothing if the hormone dont do its job and reach the receptors, its already started with using armidex and im pretty sure it has to do with dht im now using propecia to lower dht and im noticing a diffrence but not sure because im just 10 days in, i have no other options, if my hormones are normal why im having this rapid heartbeat, hotflashes, and losing bone mass/strentgh, im realy sick and tired of the doctors here in sweden
 
 
Answered by Dr. Chakravarthy Mazumdar 23 hours later
Brief Answer:
Continue with Propecia

Detailed Answer:
Hi,

If you are feeling good with Propecia continue it. I still suggest to get Serum DHT levels.

I do not have any other suggestions for you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor